Q. I have ED, irritability and urinary urgency. Will Clomifene raise my testosterone levels?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
Published on Nov 19, 2019 and last reviewed on: Nov 21, 2019

Hello doctor,

I am a 36-year-old male. I have been having issues with ED, fatigue, irritability, and urinary urgency. I just felt like my nether regions are lacking in nutrition. Penis feels abnormally limp and dead a lot, and have trouble maintaining erections during sex. Also, I am leaking urine after I urinate, and have to do it without warning. I went to a urologist and got my levels tested, testosterone was 360, and free test 13.5. He said might be good to try Clomifene in order to raise T levels, and I was wondering, would one have to be on it for life? It seems like the side effect profile is not nonexistent, I do not want to go on TRT, and seems dicey to mess with hormones for too long. Can the Clomid permanently switch my T levels to normal? What is the goal? Have a hard time getting an answer from my doctor.

Also, is it possible to get T levels to normal functional level through more exercise, etc,.? I could definitely stand to exercise more, though I am not fat. Also, my blood pressure has been high at 146. I eat pretty healthily. Trying to find the best way forward? Cialis has helped ED and erases urinary symptoms, but it gives me a lot of testicle pain, and I figure it is not good to be on that forever either, but instead treat the root causes. I also had minor gynecomastia in right breast since puberty.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

The doctor basically gave you Clomifene because most likely he suspected that since you have gynaecomastia, therefore, there might be low prolactin levels as well and Clomifene is an anti-estrogen drug, therefore it will help to decrease the gynaecomastia and possibly help you with your erectile dysfunction. There is no harm in taking it for a few months. Although, it is an indirect treatment but might help and not that it has a bad adverse effect. So no harm in trying. Also, since your testosterone was not that low so I do not think that you would have to take it for long.

You can try de-stress techniques instead of exercising to relax your mind mainly to achieve your cure. Since most of the times, it is just psychological.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is it recommended to take Tadalafil and Bupropion together?

Query: Hello doctor, I am currently taking Tadalafil as we are trying to conceive a child. I used to take Sildenafil Citrate but switched to Tadalafil a few months back. There are certain days when besides taking Tadalafil or Sildenafil I am unable to maintain an erection. This could be either due to low ...  Read Full »

Erectile Dysfunction in Diabetic Population

Article Overview: Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetes patients. Diabetics are at a higher risk (three times more likely) of developing erectile dysfunction compared to non-diabetic people. At least half the diabetics develop erectile dysfunction and the risk increases with age. So, why does erectile dysfunction happen? Why does diabetes lead to impotence? Here we discuss why. Read Article


Dr. Saumya Mittal
Diabetologist

Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetics. People with diabetes are not only at a higher risk (three times more likely compared to nondiabetic people) of developing erectile dysfunction...  Read Article

My testosterone level is low and I am facing erection issues. Shall I go for testosterone injection?

Query: Hello doctor, I am 35-year-old male weight 136 kgs and height 6 ft 1". My blood sugar is 160, HbA1c is 7.2. Testosterone is 153, free testosterone is 3.2. I am undergoing treatment for depression for which my medications are Qutipin 50 mg at night and Arip Mt 10 mg bd. I have consulted a sexologist ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.